HELP!! My dad took a laxative called ducalax or something and now he is in the hospital because of a bowl blockage...WHAT IS WRONG!?

katie 08/21/2017. 9 answers
Health Alternative Medicine

9 Answers


Marc 07/31/2017.

It is not the fault of the ducolax. He was constipated and took the ducolax to help him go. Sometimes when people get severely constipated they become impacted with feces. It is not uncommon and can be treated very effectively at the hospital. The will try to use warm water wash up his bum to loosen things up and if that doesnt work they can put a scope up there and break it up. In the worst case they can do surgery but that isnt very common at all. He will be ok. Good luck!


Doc 07/31/2017.

The laxative did not cause the blockage, but could have damaged his intestine.


Richard D 07/31/2017.

He could have a tumor or just impacted feces. They will give him a diagnosis.


ABC 123 07/31/2017.

I don't know what did the doc say??


C 07/31/2017.

Your dad had the problem before he took the laxative. He took the medication because he was blocked but the cause of his problem was more serious than ducalax could solve. The hospital will investigate why his bowel has become blocked and hopefully sort everything out.

Constipation is serious because it's something that gets worse without treatment. Once in your large intestine your body tries to reclaim as much moisture as possible from your stools (poo), but if it gets too dry before exiting the faeces gets stuck which can cause further complications. Ducalax works by temporarily reversing the flow of water to your large intestine to dry to soften a dry stool. You also need to drink a lot of water when you take it. Often that's more than enough to get things going again but if the underlying problem is bigger then you need to find out what the problem is in order to treat it. Your dad is in the right place for that. I hope he feels better soon.


katie 07/31/2017.

I forgot to mention he has been having little stomach aches since July 5th. He has also been passing gas a whole lot more than usual. He then was constipated August 29 to the day after. He took like 3 and I have to say these laxatives where sketchy... I'd just like to know if he is gonna be ok


Mel 07/31/2017.

If I was him I would have taken Senakote, it's a natural softener.


Enguerarrard 07/31/2017.

Laxatives do not cause bowel blockages. Blockages can be caused by constipation, tumors, or twisted intestines. All of these things are serious. He is where he needs to be.


A. 07/31/2017.

If he's in the hospital already, your question would be better aimed at the doctor attending to him.

Language

Categories